Alert archive / Kansas / Red Flag Warnings in 2024
Red Flag Warning 8, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Oct 17, 2024, 10:53 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Vernon County, Missouri. It took effect at Oct 17, 2024, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2024, 10:53 AM CDT (15:53 UTC)
- In effect from
- Oct 17, 2024, 11:00 AM CDT
- Expired
- Oct 17, 2024, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467 WWUS83 KSGF 171553 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 1053 AM CDT Thu Oct 17 2024 KSZ073-097-101-MOZ066-077-088-180000- /O.NEW.KSGF.FW.W.0008.241017T1600Z-241018T0000Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper- 1053 AM CDT Thu Oct 17 2024 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR BREEZY WINDS AND LOW HUMIDITY FOR FAR SOUTHEASTEN KANSAS AND PORTIONS OF FAR WESTERN MISSOURI... The National Weather Service in Springfield has issued a Red Flag Warning for low humidities and breezy winds, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 066 Vernon, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 088 Jasper, Fire Weather Zone 097 Crawford and Fire Weather Zone 101 Cherokee. * TIMING... * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 71. * IMPACTS... Any fires that develop will likely spread rapidly and be difficult to control, even for experienced professionals. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
348 WWUS83 KSGF 180003 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 703 PM CDT Thu Oct 17 2024 ...RED FLAG WARNING HAS EXPIRED FOR THURSDAY OCTOBER 17... KSZ073-097-101-MOZ066-077-088-180115- /O.EXP.KSGF.FW.W.0008.000000T0000Z-241018T0000Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper- 703 PM CDT Thu Oct 17 2024 ...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI... Dry and breezy conditions continue on Friday for portions of the area. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Oct 17, 6:43 AM CDT, 4 hours 10 minutes earlier. Its key messages:
- Additional Frost/Freeze potential this morning.
- Elevated to significant fire weather conditions today and Friday.
- 15-30% chances for light rain Monday evening into early Tuesday.
Area forecast discussion, Oct 17, 6:43 AM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Springfield MO 643 AM CDT Thu Oct 17 2024 .KEY MESSAGES... - Additional Frost/Freeze potential this morning. - Elevated to significant fire weather conditions today and Friday. - 15-30% chances for light rain Monday evening into early Tuesday. && .SHORT TERM /THROUGH TONIGHT/... Issued at 218 AM CDT Thu Oct 17 2024 An upper level ridge over the region and surface high pressure were producing clear skies an will allow morning lows around 30 degrees in the eastern Ozarks and middle 30s closer to the Kansas State line. With the surface high to the east southwesterly surface winds will begin to bring warmer air into the region. Additionally, a tightening surface pressure gradient will allow winds to become gusty at times mainly west of Highway 65 this afternoon. While the air moving into the region will be warmer it will be dry. This will allow afternoon RH values to fall into the teens to lower 20s and lead to elevated and locally significant fire weather concerns. Lows tonight will range from the low to mid 30s over far south-central MO to around 40 elsewhere. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 218 AM CDT Thu Oct 17 2024 Friday will see conditions very similar to today with regard to RH's. Afternoon highs will be a few degrees warmer with most areas climbing into the lower to middle 70s with the exception of south central Missouri which will be in the upper 60s to around 70 degrees. Fire weather will again be a concern with the dry air and breezy conditions. The weekend will see winds weaken and a little higher RH values as some low level moisture filters into the region allowing for a decrease fire weather concerns. Highs will be in the 70s. synoptic models continue to show an upper level system moving across the plains but north of the area early next week. While this system may bring some rain on Monday evening into Tuesday morning the trend has been towards lesser rain amounts. The airmass in place will be rather dry, which will limit chances for rain to 15-30%. NBM probability of >=0.5" of rain remains less than 25%. Highs Monday and Tuesday will be in the mid 70s to around 80. A dry cold front will then move through by Wednesday knocking afternoon temperatures into the lower 70s for Thursday. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 638 AM CDT Thu Oct 17 2024 High pressure over the region will produyce VFR flight conditions through the forecast period. Surface winds will remain mainly southerly at 5-10 mph. KJLN will see winds gusting to 20mph at times during the afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...Frost Advisory until 9 AM CDT this morning for MOZ097-104>106. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Hatch
Hazardous weather outlook, Oct 17, 5:09 AM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 509 AM CDT Thu Oct 17 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 509 AM CDT Thu Oct 17 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited frost and freeze. Significant fire weather risk. DISCUSSION... Additional frost and freeze conditions are expected this morning. Elevated to localized significant fire weather conditions are expected today as winds increase and combine with a dry air mass that remains in place. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated to localized significant fire weather conditions are expected again Friday as increased winds will combine with a dry air mass that remains in place. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
Nearby
Red Flag Warnings in Kansas, 2024Red Flag Warnings in Missouri, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.